Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2011, 8:37 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 8:37 PM EDT (00:37 UTC)
- Expired
- Jul 13, 2011, 9:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 134 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:46 PM EDT | TSTM WND DMG | 7 Ese Saint Stephen, SC | A FIRE DEPARTMENT REPORTED A TREE AND SEVERAL LIMBS DOWN ON HIGHWAY 45 NEAR ALVIN SOUTH CAROLINA. |
| Jul 13, 8:46 PM EDT | HAIL 0.7 | College Park, SC | THE PUBLIC REPORTED DIME SIZE HAIL ON COLLEGE PARK ROAD. |
| Jul 13, 8:46 PM EDT | HAIL 0.88 | 1 Nw College Park, SC | THE PUBLIC REPORTED NICKEL SIZE HAIL ON KINSWOOD LANE. |
| Jul 13, 8:50 PM EDT | HAIL 1 | 1 Se Crowfield Plantati, SC | QUARTER-SIZED HAIL REPORTED IN CROWFIELD PLANTATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4336 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WUUS52 KCHS 140037
SVRCHS
SCC015-019-035-140130-
/O.NEW.KCHS.SV.W.0174.110714T0037Z-110714T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 930 PM EDT
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF JAMESTOWN TO SANGAREE...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
OLD SANTEE CANAL STATE PARK...SANGAREE...LADSON...COLLEGE PARK...
CROWFIELD PLANTATION...MIDDLETON PLACE...ARCHDALE...GOOSE CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3274 7998 3301 8035 3343 7987 3338 7980
3338 7979 3332 7974 3332 7970 3330 7967
3328 7957 3324 7950 3324 7948 3318 7940
TIME...MOT...LOC 0037Z 295DEG 7KT 3334 7979 3304 8010
$$1 follow-up statement
795
WWUS52 KCHS 140051
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT WED JUL 13 2011
SCC015-019-035-140130-
/O.CON.KCHS.SV.W.0174.000000T0000Z-110714T0130Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
851 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR BERKELEY...NORTHEASTERN CHARLESTON AND EAST CENTRAL DORCHESTER
COUNTIES...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FAREWELL CORNER TO CROWFIELD
PLANTATION...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
MCCLELLANVILLE TO GOOSE CREEK...MOVING SOUTHEAST AT 10 MPH.
AT 850 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN CROWFIELD
PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3274 7998 3301 8035 3343 7987 3338 7980
3338 7979 3332 7974 3332 7970 3330 7967
3328 7957 3324 7950 3324 7948 3318 7940
TIME...MOT...LOC 0051Z 295DEG 7KT 3322 7970 3303 8007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:27 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 13, 8:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 827 PM EDT WED JUL 13 2011 .SYNOPSIS... HIGH PRESSURE WILL HOLD IN PLACE OVER THE SOUTHEAST STATES TONIGHT. A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE LOCAL AREA THURSDAY THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY NEXT WEEK. HIGH PRESSURE IS THEN EXPECTED TO BECOME MORE DOMINANT BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... ALTHOUGH LATEST OBSERVATIONS STILL INDICATING VERY WARM AND HUMID CONDITIONS EARLY THIS EVENING...HEAT INDICES HAVE GENERALLY FALLEN BELOW WARNING AND ADVISORY LEVELS. THEREFORE...HAVE DROPPED THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING. LATEST RADAR TRENDS SHOW ISOLATED CONVECTION RE-FIRING AROUND THE CHARLESTON TRI-COUNTY AREA AS OUTFLOW BOUNDARIES FROM DISSIPATED CONVECTION OVER THE UPSTATE MOVE BACK SOUTHEAST ACROSS THE REGION. HAVE LEFT MENTION OF ISOLATED TO POSSIBLY SEVERE STORMS THROUGH THE NEXT FEW HOURS IN THE HWO. OTHERWISE...EXPECT CONVECTION TO DISSIPATE LATER THIS EVENING ACROSS THE REGION. SHOULD BE A VERY WARM NIGHT WITH SOME LOCATIONS...ESPECIALLY NEAR THE COAST STRUGGLING TO FALL BELOW 80 DEGS. HAVE NUDGED MINS UP A DEG OR TWO FOR TONIGHT. MODELS INDICATING THAT A WEAK SURFACE COLD FRONT WILL FALL INTO THE EXISTING SURFACE TROUGH CURRENTLY OVER THE REGION TOWARD SUNRISE THURSDAY. HAVE TWEAKED WINDS A TAD TO F0LLOW CLOSER TO LATEST MODEL TRENDS WITH WINDS. FINALLY...HAVE KEPT PATCHY SMOKE FOR NOW OVER THE COASTAL WATERS AND COASTAL COUNTIES THROUGH THIS EVENING. HAVE NOT SEEN ANY RECENT OBSERVATIONS OF ANY VSBYS UNDER 6SM DUE TO SMOKE. MAY BE ABLE TO REMOVE IT FROM THE FORECAST ON THE LATE EVENING UPDATE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THE FORECAST AREA WILL REMAIN UNDER A DEEP MOISTURE AXIS AS A SURFACE FRONTAL BOUNDARY SLOWLY MEANDERS SOUTHWARD THROUGH THE REGION. THE COMBINATION OF DEEP TROPICAL MOISTURE...THE SURFACE FRONTAL BOUNDARY...AFTERNOON SEA BREEZE...AND UPPER LEVEL TROUGHING SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM ACTIVITY THROUGH THE PERIOD. THE HOTTEST DAY DURING THIS TIME PERIOD WILL BE THURSDAY...WITH HIGHS LIKELY TOPPING OUT IN THE LOW TO MID 90S...GENERALLY WARMEST ACROSS SOUTHEAST GEORGIA WHICH SHOULD BE SOUTH OF THE STALLED OUT FRONT. TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER THOUGH AND CONFIDENCE IN THE TEMPERATURE FORECAST IS LOWER THAN NORMAL. ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST SOUTHEAST GEORGIA...WITH HEAT INDICES LIKELY TOPPING OUT AROUND 105 DEGREES NORTH AND 110 DEGREES SOUTH. IN ADDITION TO THE HEAT ON THURSDAY...STRONG INSTABILITY AND SOME LINGERING MID-LEVEL DRY AIR WILL LIKELY RESULT IN STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS THE MAIN HAZARD. WILL CONTINUE MENTION OF BOTH THE HEAT AND SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. COOLER TEMPERATURES ARE EXPECTED DUE TO INCREASED CLOUD COVER AND SHOWER/THUNDERSTORM COVERAGE FRIDAY AND SATURDAY...WITH HIGHS IN THE UPPER 80S TO AROUND 90...AND LOWS IN THE LOWER TO MIDDLE 70S. SAVANNAH MAY SEE AN END TO ITS STREAK OF 90 DEGREE OR GREATER DAYS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIODS...INDICATING THAT DEEP LAYER RIDGING WILL BUILD OFF TO THE NORTH OF THE FORECAST AREA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...THIS SHOULD ALLOW FOR THE DEEP TROPICAL MOISTURE TO SHIFT SOUTH OF THE LOCAL AREA...WITH A MORE TYPICAL SUMMERTIME PATTERN BUILDING BACK INTO THE LOCAL AREA BY THE EARLY TO MIDDLE PART OF NEXT WEEK. MODEL SOLUTIONS CONTINUE TO SHOW THE POTENTIAL FOR LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST...BUT ARE NOT NEARLY AS AGGRESSIVE WITH THE DEVELOPMENT AS PREVIOUS MODEL CYCLES HAVE INDICATED...LIKELY A RESULT OF THE STRONGER DEEP LAYER RIDGE NOW PROGGED TO BUILD TO THE NORTH OF THE LOCAL AREA. NEVERTHELESS...GIVEN THE WARM SEA SURFACE TEMPERATURES OFF OUR COAST...WE WILL NEED TO MONITOR THE SITUATION CLOSELY FOR ANY POTENTIAL DEVELOPMENT. AS FOR FORECAST DETAILS...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE FORECAST SUNDAY AND MONDAY AS THE DEEP TROPICAL MOISTURE REGIME SLOWLY PUSHES FURTHER SOUTHWARD. MORE TYPICAL ISOLATED SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO RETURN FOR TUESDAY AND WEDNESDAY. TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY BELOW NORMAL SUNDAY AND MONDAY...BEFORE MODERATING TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS TUESDAY AND WEDNESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... RECENT RADAR TRENDS SHOW ISOLATED THUNDERSTORM DEVELOPING AGAIN AND THEY MAY IMPACT KCHS THROUGH 02Z. COULD SEE BRIEF MVFR/IFR CONDITIONS FOR KCHS AND WILL CONTINUE TO MONITOR FOR ANY UPDATES. OTHERWISE...EXPECT VFR CONDITIONS REST OF TONIGHT FOR BOTH SITES. THERE HAS BEEN SOME PATCHY SMOKE AROUND...BUT NOT EXPECTING VSBYS TO BE REDUCED MUCH LOWER THAN 5 OR 6 SM THROUGH THIS EVENING. THUNDERSTORMS WILL AGAIN DEVELOP THURSDAY...BUT DEFERRED MENTION OF CBS UNTIL AFTER 18Z. EXTENDED AVIATION OUTLOOK...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE HIGHER THAN NORMAL THROUGH SATURDAY AS A COLD FRONT SLOWLY MEANDERS THROUGH THE REGION. AS A RESULT...TEMPORARY REDUCTIONS TO CIGS AND VSBYS ARE EXPECTED TO IMPACT THE TERMINALS. MORE TYPICAL AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED SUNDAY AND MONDAY...WITH MORE ISOLATED REDUCTIONS TO CIGS AND VSBYS ANTICIPATED. && .MARINE... THERE MAY BE SOME PATCHY SMOKE THROUGH AT LEAST THIS EVENING...BUT NOT EXPECTING VISIBILITIES TO GO BELOW 3 TO 4SM. WINDS WILL LIKELY STAY AROUND 15 KTS THROUGH THIS EVENING...THEN FALL BACK INTO THE 10-15 KT RANGE LATER TONIGHT. SEAS GENERALLY3 FT OR LESS. THURSDAY THROUGH MONDAY...A COLD FRONT WILL MOVE INTO THE WATERS ON THURSDAY AND LINGER NEAR THE MARINE AREA THROUGH EARLY NEXT WEEK. MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR LOW PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST LATE IN THE WEEKEND AND EARLY NEXT WEEK...WHICH COULD RESULT IN HIGHER WINDS AND SEAS THAN CURRENTLY ANTICIPATED. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THURSDAY THROUGH SATURDAY. DEPENDING ON THE STRENGTH AND TRACK OF ANY AREA OF LOW PRESSURE THAT MANAGES TO DEVELOP LATE IN THE WEEKEND INTO EARLY NEXT WEEK...SMALL CRAFT CONDITIONS MAY IMPACT PORTIONS OF THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 13, 8:08 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 808 PM EDT WED JUL 13 2011 SCZ040-042>045-049-050-150015- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON- 808 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... STRONG TO SEVERE THUNDERSTORMS...THROUGH 10 PM THIS EVENING ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ047- 048-051-052-150015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM 20 NM TO 40 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY- 808 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 3:17 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT WED JUL 13 2011
SCZ045-131945-
INLAND BERKELEY-
317 PM EDT WED JUL 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 345 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JAMESTOWN...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3312 7970 3330 7986 3336 7977 3332 7974
3332 7970 3330 7967 3328 7957 3324 7950
3325 7948 3324 7948
TIME...MOT...LOC 1917Z 236DEG 10KT 3328 7971Local storm report, Jul 13, 3:23 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 1 W JAMESTOWN 33.28N 79.72W
07/13/2011 E0.70 INCH BERKELEY SC PUBLIC
THE PUBLIC REPORTED DIME SIZE HAIL LASTING 10 MINUTES.
&&
EVENT NUMBER CHS1100659
DPBSpecial weather statement, Jul 13, 5:53 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 553 PM EDT WED JUL 13 2011 SCZ044-045-050-052-132230- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 553 PM EDT WED JUL 13 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 630 PM EDT... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR I-26/I-526 INTERCHANGE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...DON HOLT BRIDGE...HANAHAN...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS... MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SHADOWMOSS AND WEST ASHLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3299 7993 3275 7995 3279 8015 3297 8013 TIME...MOT...LOC 2153Z 277DEG 5KT 3287 8004
Special weather statement, Jul 13, 8:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 816 PM EDT WED JUL 13 2011 SCZ045-052-140100- INLAND BERKELEY-TIDAL BERKELEY- 816 PM EDT WED JUL 13 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY THROUGH 900 PM EDT... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLD CORDESVILLE TO SAINT JOHNS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HUGER...MONCKS CORNER AND OLD SANTEE CANAL STATE PARK... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3319 7955 3295 7992 3310 8023 3331 7988 TIME...MOT...LOC 0016Z 292DEG 12KT 3322 7987 3311 8006
Special weather statement, Jul 13, 8:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT WED JUL 13 2011
SCZ050-140115-
CHARLESTON-
833 PM EDT WED JUL 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 915 PM EDT...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LADSON...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA
GARDENS AND SHADOWMOSS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 7997 3282 8009 3289 8013 3289 8009
3293 8008 3298 8013 3298 8011 3300 8013
3299 8015 3301 8018 3302 8017 3302 8015
3299 8011 3298 8004 3290 8001 3291 7996
TIME...MOT...LOC 0033Z 330DEG 10KT 3305 8009The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 44 min |
| Jul 13, 8:33 PM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| Jul 13, 9:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| Jul 14, 3:24 AM EDT | Heat Advisory | CHS | Allendale, Colleton, Hampton | 14 hr |
| Jul 14, 12:43 PM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
| Jul 14, 2:13 PM EDT | Special Weather Statement | CHS | Beaufort | 47 min |
| Jul 14, 2:21 PM EDT | Special Weather Statement | CHS | Charleston | 39 min |
| Jul 14, 2:36 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Jul 14, 2:41 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton | 2 hr |
| Jul 14, 2:53 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 61 min |
| Jul 14, 3:26 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 69 min |
| Jul 14, 4:32 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.